Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 76, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 3, 2008, 3:36 PM CDT for Avoyelles Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2008, 3:36 PM CDT (20:36 UTC)
- Expired
- Sep 3, 2008, 4:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Avoyelles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 12:39 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3154 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 032036 TORLCH LAC009-032100- /O.NEW.KLCH.TO.W.0076.080903T2036Z-080903T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 336 PM CDT WED SEP 3 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA... THIS INCLUDES EFFIE... * UNTIL 400 PM CDT * AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTHWEST OF EFFIE...OR ABOUT 8 MILES NORTHEAST OF CHENEYVILLE... MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... EFFIE BY 350 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN LOUISIANA. LAT...LON 3131 9206 3120 9196 3107 9221 3115 9222 TIME...MOT...LOC 2036Z 226DEG 22KT 3112 9219 $$ K. KUYPER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 3, 3:05 PM CDT, 31 minutes earlier.
Area forecast discussion, Sep 3, 3:05 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 PM CDT WED SEP 3 2008
.DISCUSSION...
VERY BUSY AFTERNOON INDEED AS 16 TORNADO WARNINGS HAVE BEEN
ISSUED THUS FAR AND IT ISNT EVEN 3 PM YET. TROPICAL DEPRESSION
GUSTAV FORECAST BY GFS MODEL TO MOVE RAPIDLY NORTH AND EAST AS
IT GETS PICKED UP BY AN UPPER LEVEL TROUGH ACROSS THE CENTRAL
PLAINS. THIS WILL ALLOW ALLOW FOR A DISCONNECTION OF THE TROPICAL
MOISTURE THAT HAS PLAGUED OUR AREA TODAY. EVEN THOUGH GUSTAV IS
WELL NORTH...WE HAVE HAD THE CONNECTION FROM THE GULF FEED GUSTAV.
THE GUSTAV TROPICAL CONNECTION GETS BROKEN ON THURSDAY AND
THEREFORE TWO THINGS ARE GOING TO OCCUR. DRY AIR WILL FILTER INTO THE
AREA AS A COOL FRONT PUSHES THROUGH THE REGION. THE SECOND ITEM IS THAT
SIGNIFICANT RAINS WILL END FOR THE AREA.
THE AREA HAS BEEN BATTERED BY HEAVY RAINS...TORNADOES...AND HIGH WINDS.
THE REST OF THE WEEK INTO THE WEEKEND WILL ALLOW FOR RECOVERY EFFORTS.
FOR NEXT WEEK...A REINFORCING COOL FRONT WILL PUSH DOWN INTO THE AREA
ON TUESDAY ALLOW FOR DRY AND LESS HUMID WEATHER TO CONTINUE. THAT
IS ALSO GREAT NEWS BECAUSE IT HAS BEEN VERY HUMID WHICH IS USALLY
THE CASE WITH HURRICANES AND TROPICAL STORMS. THUS KIND OF RELIEF
IS HIGH WELCOME.
&&
.AVIATION...
MVFR CONDITIONS WILL PREVAIL IN EVENING SHOWERS AND
THUNDERSTORMS...OTHERWISE...VFR CONDITIONS EXPECTED AFTER 7 PM
TONIGHT. EXPECT VFR CONDITIONS FOR THURSDAY.
&&
.MARINE...
SEAS AND WINDS WILL CONTINUE TO WEAKEN AS THE PRESSURE GRADIENT RELAXES
WITH THE ABSENCE OF GUSTAV.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 86 71 89 71 / 50 30 20 10 20
KBPT 69 88 69 91 69 / 20 10 10 10 20
KAEX 71 86 68 89 67 / 40 10 20 10 20
KLFT 73 85 70 88 70 / 50 30 20 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ACADIA...AVOYELLES...EVANGELINE...IBERIA...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION.
TX...NONE.
GM...NONE.
&&
06Hazardous weather outlook, Sep 3, 6:37 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 637 AM CDT WED SEP 3 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 637 AM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH 885 IS NOW IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL LOUISIANA UNTIL 1 PM CDT. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST...SOUTH CENTRAL ...AND CENTRAL LOUISIANA FOR TODAY. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR NUISANCE FLOODING AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR MODERATE WINDS AND SEAS. WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED ACROSS SOUTHWESTERN LOUISIANA TODAY...BECOMING LESS NUMEROUS ACROSS SOUTHEAST TEXAS. SEVERE WEATHER IS POSSIBLE...ALONG WITH TORNADOES AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SPOTTERS IS POSSIBLE FOR TODAY.
In the hours before
Local storm report, Sep 3, 2:05 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FUNNEL CLOUD ARNAUDVILLE 30.42N 91.93W
09/03/2008 ST. LANDRY LA PUBLIC
TWO REPORTS OF FUNNEL CLOUDS NEAR ARNAUDVILLE FROM THE
PUBLIC RELAYED BY SHERIFFS OFFICE.
&&
JNUNNLocal storm report, Sep 3, 2:10 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
210 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TORNADO NNE ARNAUDVILLE 30.42N 91.93W
09/03/2008 ST. LANDRY LA BROADCAST MEDIA
DAMAGE REPORTED ON HEBERT ROAD
&&
KKUYPERLocal storm report, Sep 3, 2:23 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
223 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TORNADO 5 N LEONVILLE 30.54N 91.98W
09/03/2008 ST. LANDRY LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED THAT TORNADO ON THE GROUND
BETWEEN LEONVILLE AND PORT BARRE.
&&
JNUNNLocal storm report, Sep 3, 2:44 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
244 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM TORNADO ARNAUDVILLE 30.42N 91.93W
09/03/2008 ST. LANDRY LA BROADCAST MEDIA
MEDIA REPORTS DAMAGE ON HWY 31 NEAR ARNAUDVILLE
&&
JNUNNLocal storm report, Sep 3, 2:52 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
252 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM FUNNEL CLOUD 5 W SCOTT 30.24N 92.17W
09/03/2008 ACADIA LA PUBLIC
FUNNEL CLOUD REPORTED BY PUBLIC BETWEEN SCOTT AND DUSON
ON IH 10.
&&
JNUNNLocal storm report, Sep 3, 3:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
334 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG CARENCRO 30.31N 92.04W
09/03/2008 LAFAYETTE LA BROADCAST MEDIA
PUBLIC REPORT OF A POSSIBLE TORNADO HITTING A MOBILE HOME
PARK NEAR CARENCRO. MULTIPLE MOBILE HOMES DAMAGED.
RELAYED BY KLFY-TV LAFAYETTE.
0130 PM TSTM WND DMG LEONVILLE 30.46N 91.98W
09/03/2008 ST. LANDRY LA BROADCAST MEDIA
ONE HOME DAMAGED BY POSSIBLE TORNADO NEAR LEONVILLE.
RELAYED BY KLFY-TV LAFAYETTE.
&&
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:00 PM CDT | Tornado Warning | LCH | Allen | 30 min |
| Sep 2, 7:28 PM CDT | Tornado Warning | LCH | Allen | 32 min |
| Sep 2, 7:34 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 41 min |
| Sep 2, 8:12 PM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 33 min |
| Sep 2, 8:40 PM CDT | Tornado Warning | LCH | Avoyelles | 35 min |
| Sep 2, 8:46 PM CDT | Tornado Warning | LCH | Rapides | 29 min |
| Sep 2, 9:14 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides | 3 hr |
| Sep 2, 10:26 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 34 min |
| Sep 2, 11:38 PM CDT | River Flood Warning | LCH | Calcasieu | 20 hr |
| Sep 3, 1:20 AM CDT | Flash Flood Warning | LCH | Avoyelles, Saint Landry | 3 hr |
| Sep 3, 1:51 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Evangeline, Rapides | 3 hr |
| Sep 3, 2:10 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 25 min |
| Sep 3, 2:32 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 28 min |
| Sep 3, 2:47 AM CDT | Tornado Warning | LCH | Acadia, Evangeline | 28 min |
| Sep 3, 3:16 AM CDT | Tornado Warning | LCH | Evangeline | 29 min |
| Sep 3, 3:18 AM CDT | Tornado Warning | LCH | Avoyelles | 27 min |
| Sep 3, 3:18 AM CDT | Tornado Warning | LCH | Allen, Rapides | 27 min |
| Sep 3, 3:44 AM CDT | Tornado Warning | LCH | Rapides | 16 min |
| Sep 3, 3:46 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 29 min |
| Sep 3, 3:50 AM CDT | Coastal Flood Advisory | LCH | 8 hr | |
| Sep 3, 4:12 AM CDT | Tornado Warning | LCH | Rapides | 33 min |
| Sep 3, 4:25 AM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 20 min |
| Sep 3, 4:27 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 3 hr |
| Sep 3, 5:40 AM CDT | Tornado Warning | LCH | Rapides | 35 min |
| Sep 3, 6:16 AM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 29 min |
| Sep 3, 7:05 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 40 min |
| Sep 3, 7:31 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides | 3 hr |
| Sep 3, 7:47 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 28 min |
| Sep 3, 8:15 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 30 min |
| Sep 3, 8:27 AM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 33 min |
| Sep 3, 9:04 AM CDT | River Flood Warning | LCH | Allen | 49 hr |
| Sep 3, 9:04 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Sep 3, 9:04 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| Sep 3, 9:21 AM CDT | Tornado Warning | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 24 min |
| Sep 3, 9:26 AM CDT | Flash Flood Warning | LCH | Avoyelles, Rapides | 64 min |
| Sep 3, 9:54 AM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Evangeline, Saint Landry | 6 hr |
| Sep 3, 10:20 AM CDT | Severe Thunderstorm Warning | LCH | Acadia | 3 min |
| Sep 3, 10:22 AM CDT | Tornado Warning | LCH | Acadia | 38 min |
| Sep 3, 10:23 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Evangeline, Jefferson Davis and 3 more | 6 hr |
| Sep 3, 10:45 AM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 3 hr |
| Sep 3, 11:55 AM CDT | Tornado Warning | LCH | Acadia | 35 min |
| Sep 3, 12:09 PM CDT | Tornado Warning | LCH | Saint Landry | 36 min |
| Sep 3, 12:33 PM CDT | Tornado Warning | LCH | Cameron | 27 min |
| Sep 3, 12:51 PM CDT | Tornado Warning | LCH | Acadia, Saint Landry | 24 min |
| Sep 3, 1:00 PM CDT | Tornado Warning | LCH | Acadia, Lafayette | 30 min |
| Sep 3, 1:27 PM CDT | Tornado Warning | LCH | Saint Landry | 33 min |
| Sep 3, 1:31 PM CDT | Tornado Warning | LCH | Lafayette, Saint Landry, Saint Martin | 29 min |
| Sep 3, 1:59 PM CDT | Flash Flood Warning | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more | 3 hr |
| Sep 3, 2:01 PM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 29 min |
| Sep 3, 2:17 PM CDT | Tornado Warning | LCH | Saint Landry | 28 min |
| Sep 3, 2:23 PM CDT | Tornado Warning | LCH | Lafayette, Saint Landry, Saint Martin | 37 min |
| Sep 3, 2:33 PM CDT | Tornado Warning | LCH | Lafayette | 27 min |
| Sep 3, 2:41 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 34 min |
| Sep 3, 3:02 PM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 28 min |
| Sep 3, 3:33 PM CDT | Tornado Warning | LCH | Lafayette | 27 min |
| Sep 3, 4:02 PM CDT | Tornado Warning | LCH | Acadia, Lafayette, Saint Landry | 28 min |
| Sep 3, 4:17 PM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 6 hr |
| Sep 3, 6:15 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry and 1 more | 7 hr |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.